Lowering med dosage as a test...

Phagen
By Phagen Latest Reply 2015-03-16 09:42:35 -0500
Started 2015-03-01 09:54:29 -0600

Hello,
I was diagnosed with type 2 about 10 years ago.About 3 months ago I opted to start taking the Lantus glargine solostar injections. I was told to start with 4 units and upthe level by 1 unit after 4 days untilmy blood sugar got down to the 100 to 150 range. My levels dropped from an average of around 200 to 150 or so and I've gradually increased the Lantus amount until I was taking 25 units a day. I developed some itching hives shortly after I first started the Lantus, and have been taking Benadryl to help with the hive with mostly positive effect. Occasionally my blood sugar would go upto 250 again with no apparent reason. Two days ago I decided to cut back on the Lantus to see if that would help with the hives…because even with the Benadryl they were bothersome..After cutting back on the Lantus my blood sugar has dropped, first to 120and this morning to 91…After taking 20 units last evening…To add to the question, I have also cut back on some blood pressure meds without any change in my BP…(it has stayed an acceptable range) I have a doctors appointment in 2 weeks and will discuss this all with him, but I think I get better info from other diabetic people…Any thoughts would be appreciated..Thanks


10 replies

Dr:Sarah
Dr:Sarah 2015-03-16 09:42:35 -0500 Report

i have over 50 boxes of mmt397 mmt 399 and omnipods all are still in perfect condition and has never been used.expiry date is till 2017 for the least. proceeds will be used for donation.
contact me at bigmadam10@gmail.com small

jayabee52
jayabee52 2015-03-01 17:30:04 -0600 Report

Howdy Phagen
Perhaps what was happening was you were lowering your stress levels by lowering the Lantus and stess will raise one's BG (blood glucose).

May I suggest that at your next Dr appt that you report your difficulty with the Lantus and seek a different insulin. There are several available.

God's best to you and yours
James

Phagen
Phagen 2015-03-02 07:49:01 -0600 Report

Thanks for the info…My fasting BS this morning an 5 am was 121,and I got up at 2 am and had a donut too.. LOL

Phil

RosalieM
RosalieM 2015-03-01 12:02:46 -0600 Report

Hi Phagan,
I take 20 units of Lantus as well. If I keep my diet and exercise right, that is all I need. Blood pressure meds have side effects too. Here is a trick to keep blood
pressure down. Take a hand weight and do curls with each arm. Doing this causes an acid to be released in the blood vessel which expands the blood vessel and lowers the blood pressure. You could also squeeze a rubber ball and that works too. I do the curls3 or 4 times every day. My blood pressure is normal and I need no drug to lower it.

Jibber Jabber
Jibber Jabber 2015-03-01 12:14:43 -0600 Report

I give up..I don't know why I keep letting her draw me back in…we are all for the most part adults here…anyone that wants to listen…listen anyone that wants to NOT listen please feel free not to…I cant stress myself with this anymore..

Phagen
Phagen 2015-03-01 12:49:55 -0600 Report

Sorry,I'm not sure what any of that means..

jayabee52
jayabee52 2015-03-01 17:23:01 -0600 Report

Howdy Phagen
If you are not triends with Jib Jab, ask her to be a friend and then ask her what it's all about in a PM. It might be better than asking her to spell it out in the open discussions

God's best to you
James